Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 2, NWS San Angelo, TX

April 2, 2004Coleman County, Texas

NWS San Angelo, TX issued this flash flood warning at Apr 2, 2004, 11:30 AM CST for Coleman County, Texas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2004, 11:30 AM CST (17:30 UTC)
Expired
Apr 2, 2004, 1:15 PM CST
In force
105 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Coleman County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2115 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 021730
FFWSJT
TXC083-021915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1130 AM CST FRI APR 2 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLEMAN COUNTY IN NORTH CENTRAL TEXAS
  THIS INCLUDES THE CITY OF...COLEMAN

* UNTIL 115 PM CST

* AT 1117 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY    
  RAIN ALONG HIGHWAY 67 IN CENTRAL COLEMAN COUNTY.  THUNDERSTORMS    
  OVER THE COUNTY HAVE PRODUCED AS MUCH AS 2 INCHES OF RAIN NEAR     
  GLEN COVE TO VALERA.

* THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTHERN COLEMAN COUNTY AND 
  ARE EXPECTED TO MOVE NORTHEAST THROUGH VALERA...COLEMAN AND        
  BURKETT.  ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE     
  EXPECTED THROUGH 1 PM THIS AFTERNOON.

TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3174 9967 3159 9933 3202 9920 3207 9957

$$

JOHNSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 2:57 AM CST, 8 hours 33 minutes earlier.

Area forecast discussion, Apr 2, 2:57 AM CST, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 AM CST FRI APR  2 2004

.SHORT TERM...
WELL LOOKS LIKE RAIN. FIRST CUT OFF LOW NOW BEING SHOVED NORTHEAST
ACROSS NORTHERN MEXICO AT THIS TIME AS SECOND BATCH OF ENERGY DIVES
TO THE SOUTH ACROSS SOUTHERN CALIFORNIA. THIS FEATURE FORECAST TO
BECOME CUTOFF...BUT THAT IS FOR FURTHER DISCUSSION LATER.

AREA RADARS...SATELLITE AND LIGHTNING DATA INDICATES PRETTY GOOD
AREA OF SHOWERS AND THUNDERSTORMS MOVING IN FROM MEXICO AND LIFTING
TO THE NORTHEAST. AS LOW LIFTS TO THE NORTHEAST. THIS FEATURE IS
FORECAST TO CONTINUE NORTHEAST TODAY AND WEAKEN THROUGH THE DAY.
HOWEVER ENOUGH ENERGY TODAY TO GIVE AN ALMOST GUARANTEE OF RAIN
TODAY...SOME OF WHICH COULD BE HEAVY. SEVERE POTENTIAL IS LOOKING
PRETTY LOW AT THIS TIME AND IS BASED UPON HOW MUCH THE SOUTHERN
PORTIONS CAN RECOVER THIS AFTERNOON IF AT ALL BEHIND INITIAL BATCH
OF PRECIPITATION AND WILL MENTION A FEW SEVERE PER SWODY1.

RAIN SHOULD GRADUALLY DIMINISH TONIGHT FROM SOUTHWEST TO NORTHEAST
AS SUBSIDENCE AND DRIER MID-LEVEL AIR WORKS INTO THE AREA BEHIND
FIRST FEATURE TO WORK THROUGH THE AREA THIS AFTERNOON AND EVENING.
TOMORROW LOOKS LIKE THERE WILL BE A LULL IN THE ACTIVITY AS WE WAIT
FOR THE SECOND CUT OFF TO GET CLOSE ENOUGH TO THE AREA...WILL LEAVE
CHANCE AND SLIGHT CHANCE POPS FOR SATURDAY...AS AREA WILL REMAIN IN
SOUTHWEST FLOW AND ANY PIECE OF ENERGY COULD PRODUCE SHOWERS AND
THUNDERSTORMS...BUT CAN NOT PIN ANYTHING DOWN AT THIS POINT. COLD
FRONT WILL ALSO WORK INTO THE AREA SATURDAY MORNING. THIS TO DROP
THE DEW POINTS ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA AND
PROVIDE A FOCUS FOR PRECIPITATION ENHANCMENT AS LOW APPROACHES THE
AREA SATURDAY NIGHT INTO SUNDAY. WILL BEGIN TO INCREASE THE POPS
FROM SOUTHWEST TO NORTHEAST SATURDAY NIGHT INTO SUNDAY AS WE BEGIN
TO FELL THE INFLUENCE OF THE NEXT SYSTEM. NOT READY TO ISSUE FFA AT
THIS POINT...BUT BEFORE ALL IS SAID AND DONE WILL LIKELY NEED ONE
BEFORE THE WEEKEND IS OVER.

&&

.LONG TERM...
WILL KEEP SOME RAIN CHANCES IN THE FORECAST THROUGH TUESDAY AS LOW
FORECAST TO LIFT OUT TOWARDS THE RED RIVER BY TUESDAY AFTERNOON.
NEW GFS INDICATES YET ANOTHER LOW DROPING INTO SOUTHERN CAL. MID
WEEK. DID INCREASE LATE WEEK POPS A LITTLE...BUT WILL REMAIN SILENT
IN THE ZONES UNTIL WE GET A FEW MORE RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     74  56  69  46 /  80  70  30  20
SAN ANGELO  74  56  71  51 /  90  40  30  50
JUNCTION    74  58  73  55 /  80  50  20  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

27/BRAZZELL
Hazardous weather outlook, Apr 2, 6:45 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 AM CST FRI APR 2 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-031233-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
645 AM CST FRI APR 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL
TEXAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH NORTHERN MEXICO AND INTO SOUTHWEST TEXAS TODAY.
THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT TODAY AND TONIGHT...BUT
WITH DAYTIME HEATING...THE ATMOSPHERE COULD BECOME UNSTABLE ENOUGH
FOR A FEW SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL WILL
BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS WEST CENTRAL TEXAS SATURDAY
THROUGH TUESDAY...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EARLY THIS EVENING.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:08 AM CSTSevere Thunderstorm WarningSJTConcho37 min
Apr 2, 10:19 AM CSTTornado WarningSJTConcho26 min
Apr 2, 10:45 AM CSTTornado WarningSJTConcho45 min
Apr 2, 10:58 AM CSTSevere Thunderstorm WarningSJTHaskell62 min
Apr 2, 12:01 PM CSTSevere Thunderstorm WarningSJTIrion, Tom Green44 min
Apr 2, 1:13 PM CSTSevere Thunderstorm WarningSJTTom Green47 min
Apr 2, 1:33 PM CSTSevere Thunderstorm WarningSJTIrion57 min
Apr 2, 1:46 PM CSTSevere Thunderstorm WarningSJTSterling44 min
Apr 2, 2:00 PM CSTSevere Thunderstorm WarningSJTTom Green60 min
Apr 2, 2:11 PM CSTTornado WarningSJTConcho, Tom Green64 min
Apr 2, 4:42 PM CSTSevere Thunderstorm WarningSJTMason48 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.